Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

Nonconforming finite elements for the Stokes problem


Authors: Michel Crouzeix and Richard S. Falk
Journal: Math. Comp. 52 (1989), 437-456
MSC: Primary 65N30; Secondary 76-08, 76D07
MathSciNet review: 958870
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A new stability result is obtained for the approximation of the stationary Stokes problem by nonconforming piecewise cubic approximations to the velocities and a discontinuous piecewise quadratic approximation to the pressure. The basic result is that for most reasonable meshes, these elements form a stable pair without the addition of quartic bubble functions (which had previously been added to insure stability).


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65N30, 76-08, 76D07

Retrieve articles in all journals with MSC: 65N30, 76-08, 76D07


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1989-0958870-8
PII: S 0025-5718(1989)0958870-8
Keywords: Stokes, finite element, nonconforming
Article copyright: © Copyright 1989 American Mathematical Society